MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87048
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported that episodes of char on the catheter occurred.During an ablation procedure to treat flutter with a intellanav mifi xp catheter, the physician started at 70 watts, 70 degrees temp and then increased to 90 watts.They were getting 90 watts and temperatures in the 50s with no impedance rise.When the physician was ablating, they had an episode of char on the catheter.The tip was cleaned and they went back down to 80 watts or so (lower powers were recommended).The temperature set point was 70 degrees.However, they went back to 90 watts because the physician wasn't getting block.They finally got block on this last radiofrequency (rf) burn, but when he pulled the catheter out it had char a second time.The physician attributed the char to high watts being used.A non-boston scientific steerable sheath was used.The procedure was completed successfully.

Brand Name
INTELLANAV MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9410471
Report Number2134265-2019-14909
Device Sequence Number16877543
Product Code OAD
UDI-Device Identifier08714729885726
UDI-Public08714729885726
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87048
Device Catalogue Number87048
Device Lot Number0024389093
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date12/04/2019
Patient Sequence Number1
Patient Weight91